Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 236, NWS Kansas City, MO

July 27, 2008Platte County, Missouri

NWS Kansas City, MO issued this river flood warning at Jul 27, 2008, 6:49 AM CDT for Platte County, Missouri. It took effect at Jul 27, 2008, 9:37 AM CDT. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Jul 27, 2008, 6:49 AM CDT (11:49 UTC)
In effect from
Jul 27, 2008, 9:37 AM CDT
Expired
Jul 29, 2008, 4:05 AM CDT
In force
42 hr
Issued by
NWS Kansas City, MO
Flood severity
Minor

County Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 77 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Platte River at Sharps Station (SSTM7). The gauge peaked at 26.38 ft at Jul 28, 2008, 4:00 PM CDT.

actionminormoderate1520253007/2707/2807/2907/30
Action stage
21 ft
Minor stage
26 ft
Moderate stage
29 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06821190, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 27, 6:47 AM CDT, 2 minutes earlier.

Area forecast discussion, Jul 27, 6:47 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
647 AM CDT SUN JUL 27 2008

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/403 AM CDT SUN JUL 27 2008/
DECAYING CONVECTIVE SYSTEM FROM SATURDAY NIGHT ACROSS KANSAS AND
WESTERN MISSOURI WILL LEAVE A BOUNDARY WALLOWING AROUND TO OUR
SOUTHWEST THIS MORNING...BUT FEEL THAT IT WILL WASH OUT QUICKLY
UNDER THE INFLUENCE OF THE SOUTHWEST LOW LEVEL FLOW AND EXPANDING
RIDGE. FOR THE LATE MORNING AND AFTERNOON HOURS A COUPLE OF
CONVECTIVE COMPLEXES ACROSS THE DAKOTAS WILL BE RIDING THE NORTHWEST
FLOW INTO MISSOURI. NUMEROUS QUESTIONS STILL PERSIST ON WHETHER THE
EXPANDING RIDGE WILL BE ABLE TO FORCE THE PATH OF THESE COMPLEXES
FAR ENOUGH TO THE NORTHEAST TO KEEP THEM OUT OF THE CWA. IN
FACT...THE 00Z/27 GFS IS GUNG-HO ENOUGH WITH TODAYS CAP THAT IT
KEEPS ALL PRECIPITATION OUT OF THE FORECAST AREA THROUGH MONDAY
NIGHT. PREFER THE WETTER NAM-WRF MODEL THIS MORNING WHICH IS MORE
GENEROUS WITH PRECIP OVER THE NEXT 24 HOURS...WHICH LOOKS TO BE THE
WAY TO GO LATELY GIVEN THE ABUNDANT MOISTURE...COPIOUS
INSTABILITY...AND WARM AIR ADVECTION. HAVE EXPANDED SLIGHTLY THE
CHANCE POPS THE FORECAST HAD GOING FOR TODAY AND TONIGHT AS A
RESULT.

AS FOR TEMPERATURES...ITS GOING TO BE STEAMY OVER THE NEXT COUPLE OF
DAYS. EXPANDING RIDGE WILL ALLOW TEMPERATURES TO CLIMB TODAY AND
MONDAY. CLOUD COVER FROM LEFT OVER CONVECTIVE DEBRIS COULD TAKE JUST
ENOUGH OF THE EDGE OFF TEMPERATURES TO KEEP HEAT INDEX VALUES JUST
BELOW 105 ACROSS THE KANSAS/MISSOURI BORDER REGION TODAY...HOWEVER
MONDAY IS A DIFFERENT STORY. POTENTIAL FOR MINIMAL CLOUD COVER...AND
AN EXTRA DAY OF RIDGE EXPANSION...MEANS THAT TEMPERATURES COULD TOP
OUT IN THE MID TO UPPER 90S FROM ST JOSEPH SOUTH THROUGH MOUND CITY
KANSAS TO SEDALIA MISSOURI. COUPLE THESE TEMPERATURES WITH DEW POINT
VALUES IN THE LOW 70S...AND HEAT ADVISORY CRITERIA COULD BE SEEN
ACROSS THE SOUTHEAST THIRD OF THE FORECAST AREA MONDAY. WILL LET THE
DAY SHIFT TAKE A LOOK AT TEMPERATURES AND DEW POINTS...BUT
ANTICIPATE THAT WE WILL NEED A HEAT ADVISORY FOR PART OF THE CWA
MONDAY.

OTHERWISE...MADE ONLY SLIGHT ADJUSTMENTS TO THE GOING FORECAST FOR
TUESDAY AND WEDNESDAY. FORECAST FOR MID WEEK LOOKS TO BE COMPLICATED
BY THE LEFT OVER CIRCULATION FROM HURRICANE DOLLY.

CUTTER

&&

.AVIATION...
NO FOG HAS MATERIALIZED THIS MORNING NEAR THE AIRPORTS...AND THERE
IS ENOUGH OF A TEMP DEWPOINT SPREAD THAT NOT EXPECTING IT TO FORM.
OTHERWISE VFR CONDITIONS EXPECTED.  REGARDING THUNDERSTORM
CHANCES...THINKING BY MID AFTERNOON...SURFACE FRONT SHOULD BE NORTH
OF THE TAF SITES...ALTHOUGH IT MAY BE CLOSE TO KSTJ. WILL ONLY PUT A
CB GROUP IN TO INDICATE THE POTENTIAL OF STORMS IN CASE FRONT DOES
NOT MAKE IT AS FAR NORTH AS MODELS WOULD SUGGEST.  THINKING THE MAIN
FOCUS FOR STORMS SHOULD BE NORTH AND EAST OF TAF SITES TONIGHT AS
SHORT WAVE OVER DAKOTAS THIS MORNING SLIDES SOUTHEAST ACROSS EASTERN
IOWA.

PC

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jul 27, 5:59 AM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
559 AM CDT SUN JUL 27 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-281100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
559 AM CDT SUN JUL 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

A CHANCE OF THUNDERSTORM ACTIVITY WILL PREVAIL ACROSS THE OUTLOOK AREA TODAY
AS A SERIES OF MID LEVEL DISTURBANCES ARRIVE FROM THE NORTHWEST.
THE CHANCE FOR THUNDERSTORM ACTIVITY INCREASE INTO THE OVERNIGHT
HOURS...ACCOMPANIED BY THE GREATEST CHANCE FOR SEVERE WEATHER. MAIN
AREAS THREATENED BY SEVERE WEATHER WILL BE ALONG AND NORTH OF A ST
JOSEPH TO CARROLLTON TO MOBERLY LINE...WITH LARGE HAIL AND DAMAGING
WINDS BEING THE PRIMARY THREATS.

OTHERWISE...HOT TEMPERATURES AND HIGH HUMIDITIES WILL ALLOW HEAT
INDEX VALUES TO RANGE FROM 100 TO 105 DEGREES IN AREAS FROM KANSAS
CITY SOUTH THROUGH MOUND CITY KANSAS AND CLINTON MISSOURI.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FOR MONDAY...INCREASING HEAT ACROSS THE REGION...AND HIGH HUMIDITIES...MAY
ALLOW HEAT INDEX VALUES TO RANGE FROM 105 TO 110 DEGREES ACROSS AREAS
FROM ST JOSEPH SOUTH THROUGH KANSAS CITY AND ODESSA...TO MOUND CITY
KANSAS AND SEDALIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING ACROSS
NORTH CENTRAL AND NORTHEAST MISSOURI.

CUTTER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:20 PM CDTSevere Thunderstorm WarningEAXJackson25 min
Jul 26, 7:43 PM CDTSevere Thunderstorm WarningEAXJackson21 min
Jul 26, 9:10 PM CDTRiver Flood WarningEAXDaviess, Gentry37 hr
Jul 27, 6:49 AM CDTRiver Flood WarningEAXPlatte50 hr
Jul 27, 3:23 PM CDTAreal Flood WarningEAXChariton, Daviess, Gentry, Harrison, Linn, Livingston and 2 more24 hr
Jul 27, 3:52 PM CDTFlash Flood WatchEAXAdair, Grundy, Linn, Macon, Mercer, Putnam and 2 more18 hr
Jul 27, 3:55 PM CDTHeat AdvisoryEAXAndrew, Atchison, Bates, Buchanan, Cass, Clay and 8 more18 hr
Jul 27, 6:15 PM CDTSevere Thunderstorm WarningEAXPutnam, Schuyler45 min
Jul 27, 6:38 PM CDTTornado WarningEAXPutnam37 min

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.